Alert archive / New Mexico / Wind Advisories in 2015

Wind Advisory 5, NWS Albuquerque, NM

April 2, 2015

NWS Albuquerque, NM issued this wind advisory at Apr 2, 2015, 9:30 PM MDT. It took effect at Apr 2, 2015, 10:00 PM MDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 2, 2015, 9:30 PM MDT (03:30 UTC)
In effect from
Apr 2, 2015, 10:00 PM MDT
Expired
Apr 3, 2015, 5:00 AM MDT
In force
7 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

235 
WWUS75 KABQ 030330
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
930 PM MDT THU APR 2 2015

...A PERIOD OF STRONG WINDS LATE TONIGHT ACROSS NORTHEAST AND FAR
EAST CENTRAL NEW MEXICO...

.A SOUTHBOUND COLD FRONT WILL USHER STRONG NORTH WINDS INTO
NORTHEAST AND FAR EAST CENTRAL NEW MEXICO OVERNIGHT. GUSTS WILL
LIKELY REACH BETWEEN 45 AND 55 MPH FOR THE FIRST FEW HOURS AFTER
THE FRONTAL PASSAGE. AREAS OF BLOWING DUST MAY WELL ACCOMPANY THE
STRONGER SUSTAINED WINDS AND GUSTS...SIGNIFICANTLY REDUCING
VISIBILITY AT TIMES. 

NMZ527-528-530-531-534-535-031100-
/O.NEW.KABQ.WI.Y.0005.150403T0400Z-150403T1100Z/
RATON RIDGE/JOHNSON MESA-FAR NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-QUAY COUNTY-CURRY COUNTY-
930 PM MDT THU APR 2 2015

...WIND ADVISORY IN EFFECT UNTIL 5 AM MDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM MDT FRIDAY. 

* LOCATION...RATON RIDGE...JOHNSON MESA...FAR NORTHEAST
  HIGHLANDS...UNION COUNTY...HARDING COUNTY...QUAY COUNTY AND CURRY
  COUNTY.

* WINDS...NORTH INCREASING TO BETWEEN 30 AND NEARLY 40 MPH WITH
  GUSTS BETWEEN 45 AND 55 MPH. 

* TIMING...MAINLY BETWEEN 10 PM AND 3 AM MDT ACROSS NORTHEAST NEW
  MEXICO AND MIDNIGHT AND 5 AM ACROSS FAR EAST CENTRAL NEW MEXICO.

* VISIBILITY...REDUCED TO BETWEEN 1 AND 3 MILES AT TIMES IN
  BLOWING DUST WITH THE POSSIBILITY OF BRIEFLY DROPPING TO
  BETWEEN A HALF MILE AND MILE AT A FEW LOCATIONS.

* LOCAL IMPACTS...GUSTY CROSS WINDS WILL MOST GREATLY IMPACT WEST
  TO EAST ORIENTED ROADWAYS. HIGH PROFILE VEHICLES WILL BE
  STRONGLY IMPACTED BY THESE CROSSWINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$
1 follow-up statement
169 
WWUS75 KABQ 031052
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
452 AM MDT FRI APR 3 2015

NMZ527-528-530-531-534-535-031200-
/O.EXP.KABQ.WI.Y.0005.000000T0000Z-150403T1100Z/
RATON RIDGE/JOHNSON MESA-FAR NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-QUAY COUNTY-CURRY COUNTY-
452 AM MDT FRI APR 3 2015

...WIND ADVISORY WILL EXPIRE AT 5 AM MDT EARLY THIS MORNING...

LOCALIZED STRONG NORTH TO NORTHEAST WINDS WILL CONTINUE OVER THE
FAR EASTERN PLAINS IN CURRY AND ROOSEVELT COUNTIES UNTIL AROUND
SUNRISE BUT WIDESPREAD STRONG WINDS ARE NO LONGER ANTICIPATED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Apr 2, 5:22 PM MDT, 4 hours 8 minutes earlier.

Area forecast discussion, Apr 2, 5:22 PM MDT, 4 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
522 PM MDT THU APR 2 2015

.AVIATION...
00Z TAF CYCLE
GUSTY WEST WINDS TO AROUND 40 TO 45KT...PRODUCING LOCALIZED AREAS
OF BLOWING DUST WILL PERSIST UNTIL AROUND 02Z BEFORE
DIMINISHING...ALTHOUGH RIDGETOP WINDS TO REMAIN STRONG UNTIL
AROUND 12Z. COLD FRONT TO PLUNGE INTO EASTERN PLAINS 03Z-10Z WITH
A BRIEF PERIOD OF WIND GUSTS TO AROUND 35KT INVOF THE FRONT. LOCAL
MVFR CIGS MAY FILL IN BEHIND THE FRONT OVR PORTIONS OF NE AND EAST
CENTRAL NM. THE FRONT MAY SEEP THRU LOWER CANYONS AND PASSES INTO
THE RGV AT KSAF BRIEFLY AFT 12Z...BEFORE MIXING OUT AND RETURNING
MORE STRONGLY AFT 04/00Z.

&&

.PREV DISCUSSION...332 PM MDT THU APR 2 2015...
.SYNOPSIS...
STRONG WINDS...CRITICAL FIRE WEATHER CONDITIONS AND AREAS OF
BLOWING DUST THIS AFTERNOON WILL TAPER OFF AROUND SUNSET. AN
EXCEPTION WILL BE ON THE PLAINS WHERE BREEZY TO WINDY CONDITIONS
WILL REDEVELOP DURING THE OVERNIGHT HOURS AS A COLD FRONT DROPS
SOUTHWARD. BEHIND THE FRONT HIGH TEMPERATURES WILL FALL A FEW TO
22 DEGREES ON FRIDAY COMPARED TO TODAY...WITH THE STRONGEST
COOLING ON THE PLAINS. TEMPERATURES WILL REBOUND...AND SEASONABLY
STRONGER SPRING WINDS WILL RETURN DURING THE WEEKEND. FIRE
WEATHER CONCERNS WILL ALSO REDEVELOP SUNDAY INTO EARLY NEXT WEEK.

&&

.DISCUSSION...
TONIGHTS BACK DOOR COLD FRONT MAY INTRODUCE ENOUGH MOISTURE TO
NORTHEAST AREAS FOR A SLIGHT CHANCE OF LIGHT RAIN AND SNOW FROM
THE SANGRE DE CRISTOS EASTWARD ON FRIDAY.

THE GFS AND ECMWF ARE NOW SHOWING A MORE PRONOUNCED TROUGH
EJECTING NORTHEASTWARD FROM THE BAJA PENINSULA AND ACROSS SOUTHERN
AND EASTERN NM SATURDAY NIGHT. THE GFS CONTINUES TO BE MORE
BULLISH THAN THE ECMWF ON THE CHANCE FOR SHOWERS...AND SOME OF
THESE COULD LINGER INTO SUNDAY. GRIDS CURRENTLY USE A BROAD BRUSH
FOR SLIGHT CHANCE...SINCE THE MODEL RUN TO RUN VARIABILITY HAS
BEEN SIGNIFICANT.

A BROAD UPPER LOW DROPPING SOUTHWARD ON THE NW COAST WILL STEER
THE POLAR JET STREAM OVERHEAD BY MONDAY...WHEN THE POTENTIAL
EXISTS FOR WIDESPREAD WINDY CONDITIONS. THE UPPER LEVEL SYSTEM
WILL SHIFT GRADUALLY EASTWARD ACROSS THE NORTHERN AND CENTRAL
ROCKIES DURING THE COMING WEEK...CREATING A DAILY CYCLE OF WIND AND
FIRE WEATHER CONCERN FOR NORTHERN AND CENTRAL NEW MEXICO.

44

&&

.FIRE WEATHER...

...WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS TODAY...AND PROBABLE
ON MONDAY...

STRONG JET WILL CONTINUE TO CROSS OVER THE FORECAST AREA REST OF
TODAY INTO TONIGHT. DYNAMIC DRY SLOT WILL FOLLOW QUICKLY BEHIND AND
KEEP HUMIDITY READINGS FAIRLY LOW ACROSS WESTERN/CENTRAL AREAS. A
VIGOROUS BACK DOOR COLD FRONT WILL PLUNGE SOUTHWARD ACROSS THE
EASTERN PLAINS AND RAISE HUMIDITY VALUES. A RIBBON OF 2 TO 4 HOURS
OF STRONG WINDS WILL ACCOMPANY THIS BACK DOOR COLD FRONT.

TEMPERATURES WILL COOL FRIDAY THUS LEADING TO MORE NORMAL MIXING
HEIGHTS. VENTILATION RATES WILL LOWER AS A RESULT. HUMIDITY VALUES
WILL REMAIN BONE DRY ACROSS WESTERN/CENTRAL AREAS ALTHOUGH WILL BE
MUCH HIGHER ACROSS THE EAST DUE TO IMPACTS FROM THE BACK DOOR COLD
FRONT.

THE FRONT SHOULD PUSH HIGHER DEWPOINTS AND HUMIDITY FRIDAY NIGHT
WESTWARD TO NEAR THE CONTINENTAL DIVIDE. GUSTY GAP WINDS WILL
ACCOMPANY THIS FRONTAL PUSH AND IMPACT THE NORMAL GAP WIND AREAS
FOUND ALONG THE CENTRAL MOUNTAINS. THE AIRMASS WILL REMAIN VERY DRY
NEAR THE ARIZONA BORDER AND WEST OF THE CONTINENTAL DIVIDE.

THE WIND FLOW WILL INCREASE ON SATURDAY AS RETURN FLOW FROM THE GULF
OF MEXICO KICKS IN. RIDGE TOP WINDS WILL ALSO INCREASE AS THE FLOW
ALOFT INCREASES SOME OUT OF THE SOUTHWEST. CRITICAL CONDITIONS ARE
NOT ANTICIPATED ACROSS PORTIONS OF THE EAST DUE TO HIGHER HUMIDITY
VALUES. WIND SPEEDS SHOULD FALL JUST SHY OF CRITICAL THRESHOLDS
ACROSS THE WEST WHERE THE AIRMASS WILL BE MUCH DRIER/WARMER.

CANT RULE OUT SOME SPOT SHOWERS SATURDAY NIGHT INTO SUNDAY AS THE
NEXT PACIFIC TROUGH NEARS FROM THE WEST AND INTERACTS WITH SOME OF
THE RESIDUAL GULF MOISTURE. THESE SHOWERS AND PERHAPS SOME
THUNDERSTORMS WOULD CONTAIN LIGHTER AMOUNTS OF RAIN AND GUSTY
WINDS.

THE MIX OUT OF THE HIGHER HUMIDITY SHOULD OCCUR ON SUNDAY AS THE
FLOW TURNS MORE WEST/SOUTHWEST AND STRENGTHENS AHEAD OF A PACIFIC
TROUGH. A MID LEVEL DRY INTRUSION OR DRY SLOT WILL ALSO PUSH OVER
THE AREA. HUMIDITY VALUES WILL FALL ACCORDINGLY. WENT BELOW MODEL
GUIDANCE FOR THE DEWPOINT TEMPERATURE BASED ON THE MODELS DEPICTION
OF THE DRY INTRUSION. LOTS OF SINGLE DIGITS CURRENTLY SHOW UP IN OUR
GRIDDED FORECAST FOR THIS DAY. WIND SPEEDS WILL ALSO INCREASE
ALTHOUGH THEY SEEMED TO HAVE COME DOWN 1 TO 2 MPH COMPARED TO THE
PREVIOUS FORECAST. THE FLOW ALOFT LOOKS TO BE WEAKER BASED ON THE
LATEST MODELS ALTHOUGH MIXING HEIGHTS ARE PROJECTED TO BE PRETTY
HIGH. WILL CONTINUE TO MONITOR FOR CRITICAL CONDITIONS. BEST CHANCE
WOULD BE ACROSS THE WEST CENTRAL MTNS AS WELL AS TO THE LEE OF THE
CENTRAL MTNS.

THE MORE IMPRESSIVE CRITICAL DAY REMAINS MONDAY. TEMPERATURES WOULD
BE NEAR TO ABOVE NORMAL...HAINES VALUES APPEAR TO BE IN THE 5 TO 6
CATEGORY AND WIND SPEEDS WOULD INCREASE AREAWIDE. WENT A LITTLE
ABOVE MODEL GUIDANCE FOR SPEEDS ON THIS DAY. THE AIRMASS WOULD ALSO
BE BONE DRY WITH LOTS OF SINGLE DIGITS DUE TO CONTINUE MID LEVEL DRY
INTRUSION PRESENCE. SEVERAL HOURS OF SINGLE DIGITS SHOW UP IN THE
LATEST FORECAST...SIMILAR TO WHAT IS OCCURRING TODAY. A WATCH MAY
COME AS EARLY AS FRIDAY DUE TO THIS ANTICIPATED CRITICAL EVENT.

THE PACIFIC TROUGH RESPONSIBLE FOR THE INCREASED AIR FLOW EARLY NEXT
WEEK SHOULD WASH OUT OVER THE INTER MOUNTAIN WEST TUESDAY/WEDNESDAY.
BASED ON LATEST ECMWF/GFS PROJECTIONS...THE FORECAST AREA SHOULD
LARGELY REMAIN DRY WITH THE BETTER MOISTURE FURTHER NORTH. A BACK
DOOR COLD FRONT WOULD EVENTUALLY PUSH INTO THE AREA WEDNESDAY NIGHT
INTO THURSDAY BUT IT DOESNT LOOK TO HAVE MUCH IN THE WAY OF
MOISTURE. WIND SPEEDS WOULD EVENTUALLY LOWER ALTHOUGH TRICKY BASED
ON THE CURRENT PROJECTED PATTERN. WENT A LITTLE ABOVE MODEL GUIDANCE
FOR TUESDAY SO THE AREA HAS A SMATTERING OF CRITICAL CONDITIONS
DEPICTED. HAINES VALUES COULD BE A LIMITER IN SOME AREAS.

50

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES...NMZ101>109.

WIND ADVISORY UNTIL 8 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...
NMZ501>507-510>512-514-515-518-519-521>524-526>529-539.

&&
Hazardous weather outlook, Apr 2, 5:20 AM MDT, 16 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
520 AM MDT THU APR 2 2015

NMZ501>540-031130-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
520 AM MDT THU APR 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING IS IN EFFECT FOR THIS AFTERNOON AND EARLY
EVENING FOR THE NORTHERN TWO THIRDS OF NEW MEXICO WHERE LOW
RELATIVE HUMIDITY VALUES WILL COMBINE WITH STRONG WEST WINDS AND
AN UNSTABLE AIRMASS TO CREATE CRITICAL FIRE WEATHER CONDITIONS.
STRONG WEST WINDS WILL DEVELOP DURING THE LATE MORNING AND CONTINUE
THROUGH ABOUT SUNSET. AREAS OF BLOWING DUST ARE POSSIBLE...MAINLY
DURING THE AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN
CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND
WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

33

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 3:04 PM MDTFire Weather WatchABQBernalillo, Catron, Cibola, Harding, McKinley, Rio Arriba and 6 more60 hr

Nearby

Wind Advisories in New Mexico, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.